MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 3F SINGLE-LUMEN PICC BASIC TRAY WITH MICROINTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS GROSHONG 3F SINGLE-LUMEN PICC BASIC TRAY WITH MICROINTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Codes Edema (1820); Extravasation (1842); Pain (1994); Thrombosis (2100); Fibrosis (3167)
Date of Event 02/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of reau1602 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (reau1602) have been reported from the same brazil facility.Device has not yet been returned for evaluation.
 
Event or Problem Description
It was reported that patient using picc in the upper left limb showed pain and an increase of the brachial perimeter, edema in the upper left limb.After that the use of the picc was suspended, the case was assessed and measured and reassessed the next day it shows fibrous cord.It was also found that picc has a hole and a solution extravasation.On (b)(6) 3018 - it was reported that the "fibrous cord" is a consequence of a superficial thrombosis.It was stated that "the thrombotic process that progressed to fibrosis, which determines the permanence of the hardened venous cord.¿.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is unconfirmed, problem could not be reproduced.One 3 fr groshong catheter was returned for investigation.The catheter extended past the 32 cm depth marker.The sample was flushed with water using a 12 ml syringe and was found to be patent to infusion.The sample was pressurized and no leaks were observed.Microscopic observation revealed no apparent issues.As the no leaks were observed, the complaint is unconfirmed.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of reau1602 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (reau1602) have been reported from the same (b)(6) facility.
 
Event or Problem Description
It was reported that patient using picc in the upper left limb showed pain and an increase of the brachial perimeter, edema in the upper left limb.After that the use of the picc was suspended, the case was assessed and measured and reassessed the next day it shows fibrous cord.It was also found that picc has a hole and a solution extravasation."3/6/3018" - it was reported that the "fibrous cord" is a consequence of a superficial thrombosis.It was stated that "the thrombotic process that progressed to fibrosis, which determines the permanence of the hardened venous cord.¿.

Brand Name
GROSHONG 3F SINGLE-LUMEN PICC BASIC TRAY WITH MICROINTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7329074
Report Number3006260740-2018-00405
Device Sequence Number19230347
Product Code LJS
UDI-Device Identifier00801741037757
UDI-Public(01)00801741037757
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K926331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2019
Device Model NumberN/A
Device Catalogue Number7755305
Device Lot NumberREAU1602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/26/2018
Initial Report FDA Received Date03/09/2018
Supplement Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;